# SDR CA970603021

- Difficulty date: May 17, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Doug DC-9-32
- Engine: Pwa JT8D7A
- System (JASC): 2622 · Fire Bottle, Portable
- Part: Extinguisher
- Condition: Failed
- Location: Wash Room
- Stage of operation: CR
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

(CAN) PASSENGER DEPOSITED LIT CIGARETTE INTO WASHROOM WASTE BIN CAUSING A MINI FIRE. FIRE EXTINGUISHED AND BIN EMPTIED. CONTINENTAL MAINTENANCE PERSONNEL CALLED TO INSPECT WASHROOM WASTE BIN CONTAINER. BIN EMPTIED AND EXTINGUISHED WITH WATER. WASTE BIN FIRE EXTINGUISHER BOTTLE DID NOT ACTIVATE.
